Alert archive / Alabama / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 49, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Apr 6, 2019, 7:44 PM CDT for Marion County, Walker County, Winston County, Alabama. It was in force for 46 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 6, 2019, 7:44 PM CDT (00:44 UTC)
- Expired
- Apr 6, 2019, 8:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Marion County, AL, Walker County, AL, Winston County, AL
The radar
The Columbus AFB radar (KGWX), 73 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 6, 8:00 PM CDT | HAIL 1.25 | 3 Wnw Natural Bridge, AL | |
| Apr 6, 8:00 PM CDT | HAIL 1.75 | 3 Wnw Natural Bridge, AL | |
| Apr 6, 8:06 PM CDT | TSTM WND DMG | 1 Nnw Delmar, AL | TREES WERE BLOWN DOWN NEAR DELMAR. |
| Apr 6, 8:18 PM CDT | HAIL 1.5 | 2 Sse Haleyville, AL | LOTS OF HAIL ALL AROUND HALEYVILLE. THE HAIL MAY HAVE BEEN LARGER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.7 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1407 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 889 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted.
589
WUUS54 KBMX 070044
SVRBMX
ALC093-127-133-070130-
/O.NEW.KBMX.SV.W.0049.190407T0044Z-190407T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Birmingham AL
744 PM CDT SAT APR 6 2019
The National Weather Service in Birmingham has issued a
* Severe Thunderstorm Warning for...
Northwestern Walker County in central Alabama...
Southeastern Marion County in northwestern Alabama...
Western Winston County in northwestern Alabama...
* Until 830 PM CDT.
* At 744 PM CDT, a severe thunderstorm was located near Brilliant, or
7 miles west of Lynn, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Haleyville, Lynn, Double Springs, Brilliant, Eldridge, Houston
Recreational Area, Lake Buttahatchee, Needmore, Winston Free State
Barn, Ashridge, Natural Bridge, Weiss, Posey Field Airport, Delmar
and Upper Bear Creek Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3431 8763 3419 8733 3390 8761 3399 8778
3431 8766
TIME...MOT...LOC 0044Z 214DEG 26KT 3401 8767
HAIL...1.00IN
WIND...60MPH
$$
40/Sizemore3 follow-up statements
360
WWUS54 KBMX 070054
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
754 PM CDT SAT APR 6 2019
ALC127-070104-
/O.CAN.KBMX.SV.W.0049.000000T0000Z-190407T0130Z/
Walker AL-
754 PM CDT SAT APR 6 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WALKER COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3431 8762 3422 8740 3400 8763 3404 8776
3431 8766
TIME...MOT...LOC 0054Z 214DEG 26KT 3407 8762
$$
ALC093-133-070130-
/O.CON.KBMX.SV.W.0049.000000T0000Z-190407T0130Z/
Marion AL-Winston AL-
754 PM CDT SAT APR 6 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR EAST CENTRAL MARION AND NORTHWESTERN WINSTON COUNTIES...
At 754 PM CDT, a severe thunderstorm was located near Lynn, moving
northeast at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Haleyville, Lake Buttahatchee, Needmore, Ashridge, Natural Bridge,
Weiss, Posey Field Airport, Delmar and Upper Bear Creek Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3431 8762 3422 8740 3400 8763 3404 8776
3431 8766
TIME...MOT...LOC 0054Z 214DEG 26KT 3407 8762
HAIL...1.25IN
WIND...60MPH
$$
40/Sizemore491
WWUS54 KBMX 070109
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
809 PM CDT SAT APR 6 2019
ALC093-133-070130-
/O.CON.KBMX.SV.W.0049.000000T0000Z-190407T0130Z/
Marion AL-Winston AL-
809 PM CDT SAT APR 6 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR EAST CENTRAL MARION AND NORTHWESTERN WINSTON COUNTIES...
At 809 PM CDT, a severe thunderstorm was located near Haleyville,
moving northeast at 30 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Haleyville, Needmore, Ashridge, Weiss, Posey Field Airport, Delmar
and Upper Bear Creek Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3424 8744 3410 8758 3415 8769 3431 8766
3431 8762
TIME...MOT...LOC 0109Z 204DEG 26KT 3419 8760
HAIL...1.50IN
WIND...60MPH
$$
40/Sizemore003
WWUS54 KBMX 070127
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
827 PM CDT SAT APR 6 2019
ALC093-133-070136-
/O.EXP.KBMX.SV.W.0049.000000T0000Z-190407T0130Z/
Marion AL-Winston AL-
827 PM CDT SAT APR 6 2019
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MARION AND
NORTHWESTERN WINSTON COUNTIES WILL EXPIRE AT 830 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Birmingham.
LAT...LON 3424 8744 3410 8758 3415 8769 3431 8766
3431 8762
TIME...MOT...LOC 0126Z 214DEG 26KT 3429 8752
$$
40/SizemoreWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 3:49 PM CDT, 3 hours 55 minutes earlier.
Area forecast discussion, Apr 6, 3:49 PM CDT, 3 hours 55 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 349 PM CDT Sat Apr 6 2019 .SHORT TERM... Through Tonight. This afternoon, we have a stationary boundary stretched across the far southern portions of Central Alabama. In the upper levels, there is a trough dipping from the Central Plains and back into North and West Texas. Southwest flow is present across Central Alabama generally with a shifting to zonal flow as it progresses into Georgia. Shortwave ripples are moving through this flow this afternoon with shower and thunderstorm activity developing along and south of the stationary boundary. Dew points are elevated with a moist atmosphere in place. The northern counties have been relatively quiet today, but that is expected to change overnight. The upper trough will nudge to the east through tonight and allow for the stationary boundary to push northward some as a warm front. A more significant shortwave is expected to move through the upper flow across the North Mississippi, North Alabama, and into Tennessee. So, the axis of higher convection chances will shift from the southern half to the northern half of Central Alabama as we progress through tonight in response. With the boundary expected to push northward, along with elevated rain chances and considerable cloud cover, temperatures should be a touch milder for lows tonight. Strong storms remain possible across the area through tonight as mentioned in mesoscale discussion below. 08 Previous Mesoscale Discussion from 914 AM CDT Sat Apr 6 2019 (1) Potential for thunderstorms that may produce strong winds and hail across our south-central counties late this morning through this evening. (2) Potential for thunderstorms that may produce damaging winds and hail across our north-central counties this evening through very early Sunday morning. (1) Late this morning through early this evening (south-central): A warm front is currently positioned roughly along the U.S. Highway 80 corridor from near Demopolis east to near Auburn. This feature is forecast to continue to lift northward across our forecast area today and tonight. With the passage of the warm front, low-level temperatures and humidity values will increase and this will result in increasing instability values through the afternoon and into the early evening hours. Impacts midday through this evening generally south of the Interstate 59 corridor will be with strong convection capable of producing hail and strong winds. Most model forecast soundings indicating surface-based convective available potential instability (CAPE) values in the 2000-3000 J/kg range with ample instability within the hail growth zone. As depicted in this morning's 06/12Z BMX sounding a significant dry layer exists just above a subsidence inversion near 850 mb. The dry layer aloft is contributing to downdraft CAPE values over 700 J/kg which is quite indicative for downburst/microburst potential with the stronger convection. Convection is already developing across far interior southwest Alabama and convection-allowing models (CAMs) are indicating further development and intensification from the 10 am to noon time frame most likely across our southwest counties and expanding east/northeast with time. Convection will gradually build northward behind the advancing warm front that will continue to lift northward this afternoon and evening. (2) This evening through early Sunday morning (north-central): A sharp upper-level trough is over west Texas at this hour and is supporting deepening convection that will continue to move east into Louisiana/Arkansas generally after 19z. This activity is forecast to grow upscale into a mesoscale convective system (MCS) as it continues to advance east-northeast, likely entering north- central Mississippi generally after 23z. Ongoing convection across our southern counties is expected to persist near and behind the northward advancing warm front posting a risk for hail/strong winds. The MCS will advance east across the northern half of Mississippi and is forecast to enter northwest Alabama generally after 01z. The MCS will ride eastward across the northern half of the state roughly along the warm front tonight into very early Sunday morning. Damaging winds will be the primary risk from this activity with potential for some hail in the stronger convection. We will monitor convective trends over the next several hours along with evaluating newer model data coming in later this morning. Keep close to a good source of weather information for updates to the forecast through the afternoon and evening hours. 05 .LONG TERM... Sunday April 7 through Sunday April 14. The southern stream trough will only slowly move eastward across Texas on Sunday, as it will be cut off from the stronger westerlies of the northern stream. Dry air will be present at mid-levels, with 850-700mb mean RH values falling below 50%. This combined with the influence of ridging over Florida suggests that diurnal convection will be largely suppressed during the day on Sunday, so PoPs have been lowered. But will need to monitor for any outflow boundaries from a potential convective complex developing near the Delta region of Mississippi. Highs will be in the low to perhaps middle 80s. Rain chances will begin to return Sunday night as height falls develop ahead of the trough and a surface low begins to develop over the ArkLaTex. An MCS is likely to form over Louisiana. Models seem to be trending towards this MCS being more north-south oriented rather than oriented along the coast. It appears that this MCS will move into our western counties after midnight Sunday night, and more likely after 3 AM. Severe potential with this MCS is unclear, but appears to be very limited with weaker instability during that time of the day, and it will be displaced eastward of the better forcing. Therefore, confidence is too low to mention any severe storms for late Sunday night at this time. This potential MCS will likely play a large role in determining any severe weather potential for Monday. The most likely scenario appears to be that it would move through during the morning hours, possibly posing a marginal threat of severe weather, and contaminate the warm sector and decrease the mid-level lapse rates, limiting the potential for air mass recovery and preventing more than a marginal risk of severe weather with new storms developing along the cold front further west within a mid-level dry slot. However if it weakens or dissipates, or if enough daytime heating occurs behind it then a greater risk for severe storms could materialize. For now, the best course of action appears to be to add an areawide marginal risk of damaging winds to the HWO for Monday with a broad time window, and monitor for any potential upgrades. The tornado potential for Monday is unclear as models have varied from run to run and between each other regarding the magnitude of both deep layer and low-level shear. For example, yesterday's runs of the ECMWF had a stronger surface low while tonight's run trended weaker. The low also appears to be vertically stacked. So, will hold off on mentioning a tornado threat in the HWO at this time. Ultimately there will be several rounds of convection across the southern CONUS between now and then which will determine what kind of environment is present by then. Rain chances will linger into Tuesday as the vertically stacked low swirls overhead. A rumble or two of thunder will remain possible given cool air aloft. The system finally moves eastward with dry conditions expected for Tuesday night and Wednesday. A potent shortwave trough will reach the central CONUS by Thursday. A powerful 985mb surface low will bring the potential for a significant late season winter storm for the Upper Midwest. Closer to home, moisture return will be limited with dew points barely reaching 60F. Warm air aloft will also result in some capping. The strong wind fields will probably result in a strongly forced squall line developing from the Great Lakes southward Thursday night. This could result in a damaging wind threat across our northern counties depending on the southern extent of the squall line, but it remains unclear whether or not it will reach this far south. The GFS is more aggressive than the ECMWF with a frontal passage into the Gulf behind this system. This will likely play a role in moisture quality for a potential threat for severe storms with another system next weekend as the pattern remains active, but confidence in any details remains low at this time. 32/Davis && .AVIATION... 18Z TAF Discussion. MVFR conditions are present initially in the south along and south of the warm front. The front is expected to push to the north and will result in scattered showers and storms through the afternoon and overnight hours. Have timed out progression accordingly at each terminal with 2 different batches along the warm front this afternoon and with another wave from the west tonight. IFR cigs after the 2nd wave will be possible for most through late morning. 08 && .FIRE WEATHER... Showers and thunderstorms are possible along and south of a frontal boundary in the southern counties. The front will stall across the area after pushing north some tonight and will be the focus for shower and storm development tonight and through the weekend. Moisture and rain chances remain elevated through Monday. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 61 81 63 73 60 / 70 20 30 90 60 Anniston 63 82 64 75 61 / 60 20 30 80 60 Birmingham 64 81 65 74 61 / 70 20 40 90 60 Tuscaloosa 65 80 66 74 60 / 70 20 80 90 50 Calera 63 81 65 73 61 / 60 20 40 90 60 Auburn 63 81 64 75 62 / 60 30 30 80 60 Montgomery 64 83 65 77 63 / 60 30 30 80 50 Troy 63 82 65 76 63 / 50 30 30 80 50 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. && 08/05/32
Hazardous weather outlook, Apr 6, 7:40 PM CDT, 4 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 740 PM CDT Sat Apr 6 2019 ALZ011>015-017>050-080345- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 740 PM CDT Sat Apr 6 2019 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Today and Tonight. There is a marginal risk of severe storms this evening across all of Central Alabama. Quarter size hail and damaging winds up to 60 mph will be possible through 9PM across the southern half of Central Alabama and until midnight across the northern half of Central Alabama. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a marginal risk of severe storms Monday and Monday night across all of Central Alabama. At this time the main threat appears to be damaging winds. This forecast may change so stay tuned for future updates. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed this evening, and again on Monday.
In the hours before
Special weather statement, Apr 6, 6:19 PM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Birmingham AL
619 PM CDT SAT APR 6 2019
ALZ013-023-070000-
Fayette AL-Tuscaloosa AL-
619 PM CDT SAT APR 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TUSCALOOSA AND
SOUTHEASTERN FAYETTE COUNTIES UNTIL 700 PM CDT...
At 618 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Binion Creek Landing to 7 miles northeast
of Gordo. Movement was northeast at 20 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Berry, Bankston, Samantha, Binion Creek Landing, Boley Springs,
Whitson, Lake Tuscaloosa, Moores Bridge, Windham Springs, Fayette
County Public Lake, New Lexington, Tierce Pattton Bridge, Wiley,
Highway 69 Bridge and Sexton Bend.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.
&&
LAT...LON 3373 8775 3361 8742 3360 8742 3360 8739
3359 8737 3359 8736 3357 8732 3352 8732
3351 8729 3349 8732 3349 8733 3348 8734
3331 8753 3336 8784
TIME...MOT...LOC 2318Z 219DEG 19KT 3333 8755 3342 8784
40/SizemoreSpecial weather statement, Apr 6, 6:51 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service Birmingham AL
651 PM CDT SAT APR 6 2019
ALZ022-030-031-070030-
Greene AL-Pickens AL-Sumter AL-
651 PM CDT SAT APR 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PICKENS...NORTHWESTERN
GREENE AND NORTHWESTERN SUMTER COUNTIES UNTIL 730 PM CDT...
At 651 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Prairie Point to near Panola to near
Emelle. Movement was northeast at 50 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Aliceville, Gordo, Union, Gainesville, Emelle, McMullen, Panola, West
Greene, Benevola, Johnston Lake, Garden, New West Greene, Mantua,
Jena, Geiger, Snoddy, Dillburg, New Mount Hebron, George Downer
Airport and Kirk.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.
&&
LAT...LON 3311 8833 3336 8784 3304 8783 3289 8787
3269 8837
TIME...MOT...LOC 2351Z 239DEG 44KT 3312 8844 3295 8831 3278 8835
40/SizemoreSpecial weather statement, Apr 6, 6:55 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Birmingham AL
655 PM CDT SAT APR 6 2019
ALZ013>015-070045-
Fayette AL-Walker AL-Winston AL-
655 PM CDT SAT APR 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WALKER...
SOUTHEASTERN WINSTON AND NORTHEASTERN FAYETTE COUNTIES UNTIL 745 PM
CDT...
At 655 PM CDT, Doppler radar was tracking a strong thunderstorm near
Boley Springs, or 11 miles south of Carbon Hill, moving northeast at
40 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Jasper, Carbon Hill, Berry, Double Springs, Oakman, Kansas, Nauvoo,
Curry, Camp McDowell, Ashbank, Smith Lake, Poplar Springs, Boley
Springs, Smith Dam, Corinth Rec Area, Maple Branch, Clear Creek, West
Corona, Little Dismal Creek and Coon Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3400 8711 3399 8711 3399 8715 3396 8713
3396 8711 3395 8711 3393 8710 3361 8747
3370 8768 3415 8741
TIME...MOT...LOC 2355Z 221DEG 34KT 3373 8751
40/SizemoreLocal storm report, Apr 6, 7:00 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
700 PM CDT SAT APR 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL BERRY 33.66N 87.60W
04/06/2019 E1.00 INCH FAYETTE AL PUBLIC
QUARTER SIZE HAIL FELL NEAR BERRY.
&&
MALSpecial weather statement, Apr 6, 7:27 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Birmingham AL
727 PM CDT SAT APR 6 2019
ALZ011>015-022-023-070130-
Fayette AL-Walker AL-Winston AL-Pickens AL-Tuscaloosa AL-Marion AL-
Lamar AL-
727 PM CDT SAT APR 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WALKER...
NORTHWESTERN TUSCALOOSA...MARION...NORTHEASTERN PICKENS...
SOUTHWESTERN WINSTON...FAYETTE AND LAMAR COUNTIES UNTIL 830 PM CDT...
At 727 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southwest of Detroit to near Kennedy to
near Carrollton. Movement was northeast at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Hamilton, Winfield, Fayette, Haleyville, Carbon Hill, Vernon,
Sulligent, Gordo, Reform, Millport, Carrollton, Lynn, Guin,
Hackleburg, Berry, Brilliant, Glen Allen, Kennedy, Detroit and
Kansas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3411 8820 3431 8791 3431 8770 3393 8742
3353 8744 3318 8817 3351 8817 3367 8826
TIME...MOT...LOC 0027Z 236DEG 32KT 3396 8829 3363 8799 3330 8801
40/SizemoreSpecial weather statement, Apr 6, 7:29 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Birmingham AL
729 PM CDT SAT APR 6 2019
ALZ040-041-070100-
Autauga AL-Dallas AL-
729 PM CDT SAT APR 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL AUTAUGA AND
NORTHEASTERN DALLAS COUNTIES UNTIL 800 PM CDT...
At 729 PM CDT, Doppler radar was tracking a strong thunderstorm over
Selma, moving north at 20 mph.
Pea size hail and winds 30 to 40 mph will be possible with this
storm.
Locations impacted include...
Selma, Valley Grande, Selmont-West Selmont, Gardner Island, Paul M
Grist State Park, Memorial Stadium, Burnsville, Dallas County Horse
Arena, Potter Station, Skyharbor Airport, Summerfield, Craig Field
Aiport, Valley Creek Junction, Selma Drag Strip, Edmund Pettus
Bridge, Selma University, Barrett Creek and Dawson Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.
&&
LAT...LON 3237 8713 3252 8710 3254 8708 3257 8708
3260 8704 3261 8705 3264 8705 3267 8703
3266 8702 3266 8701 3259 8676 3231 8693
TIME...MOT...LOC 0029Z 199DEG 17KT 3241 8701
75 LinharesThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 7:08 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Pickens, Sumter | 52 min |
| Apr 6, 7:27 PM CDT | Special Weather Statement | BMX | Fayette, Lamar, Marion, Pickens | 63 min |
| Apr 6, 7:29 PM CDT | Special Weather Statement | BMX | Dallas | 31 min |
| Apr 6, 7:49 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 41 min |
| Apr 6, 8:05 PM CDT | Special Weather Statement | BMX | Jefferson, Walker | 40 min |
| Apr 6, 8:26 PM CDT | Special Weather Statement | BMX | Winston | 64 min |
| Apr 6, 8:34 PM CDT | Special Weather Statement | BMX | Hale | 41 min |
| Apr 6, 8:46 PM CDT | Special Weather Statement | BMX | Bibb, Blount, Chilton, Jefferson, Shelby | 29 min |
| Apr 6, 8:50 PM CDT | Areal Flood Warning | BMX | Bibb, Hale, Marengo, Perry, Tuscaloosa | 115 min |
| Apr 6, 8:55 PM CDT | Areal Flood Advisory | BMX | Bibb, Chilton, Jefferson, Shelby | 2 hr |
| Apr 6, 9:14 PM CDT | Special Weather Statement | BMX | Bibb, Blount, Jefferson, St. Clair, Shelby, Talladega | 61 min |
| Apr 6, 10:04 PM CDT | Special Weather Statement | BMX | Calhoun, Cherokee, Clay, Cleburne, Etowah, Randolph | 56 min |
| Apr 6, 10:40 PM CDT | Areal Flood Advisory | BMX | Chilton | 2 hr |
| Apr 6, 11:16 PM CDT | Special Weather Statement | BMX | Coosa | 44 min |
| Apr 7, 1:05 AM CDT | Special Weather Statement | BMX | Chambers | 40 min |
| Apr 7, 1:21 AM CDT | Special Weather Statement | BMX | Lee | 39 min |
| Apr 7, 2:44 PM CDT | Special Weather Statement | BMX | Marion | 61 min |
| Apr 7, 3:36 PM CDT | Special Weather Statement | BMX | Marion | 39 min |
| Apr 7, 3:53 PM CDT | Special Weather Statement | BMX | Fayette | 52 min |
| Apr 7, 4:00 PM CDT | Severe Thunderstorm Warning | BMX | Fayette | 30 min |
| Apr 7, 4:15 PM CDT | Special Weather Statement | BMX | Pickens | 45 min |
| Apr 7, 4:38 PM CDT | Areal Flood Advisory | BMX | Fayette | 2 hr |
| Apr 7, 4:42 PM CDT | Special Weather Statement | BMX | Fayette | 48 min |
| Apr 7, 4:58 PM CDT | Special Weather Statement | BMX | Winston | 47 min |
| Apr 7, 5:22 PM CDT | Special Weather Statement | BMX | Pickens | 38 min |
| Apr 7, 5:29 PM CDT | Special Weather Statement | BMX | Walker | 31 min |
| Apr 7, 5:44 PM CDT | Special Weather Statement | BMX | Winston | 31 min |
| Apr 7, 5:59 PM CDT | Severe Thunderstorm Warning | BMX | Walker | 46 min |
| Apr 7, 6:22 PM CDT | Special Weather Statement | BMX | Pickens | 53 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.